Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 56, NWS Wilmington, OH

April 23, 2011Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 23, 2011, 1:27 AM EDT for Adams County, Ohio. It took effect at Apr 23, 2011, 7:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 1:27 AM EDT (05:27 UTC)
In effect from
Apr 23, 2011, 7:00 AM EDT
Expired
Apr 24, 2011, 10:31 AM EDT
In force
28 hr
Issued by
NWS Wilmington, OH
Flood severity
Moderate

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 19.35 ft at Apr 24, 2011, 4:00 AM EDT.

actionminormoderate102004/2304/2404/25
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS41 KILN 230527
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
127 AM EDT SAT APR 23 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC001-231727-
/O.NEW.KILN.FL.W.0056.110423T1100Z-110424T1300Z/
/WUNO1.2.ER.110423T1100Z.110423T1800Z.110424T0700Z.NO/
127 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* FROM THIS MORNING TO SUNDAY MORNING.
* AT 1 AM THE STAGE WAS 8.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 23.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT STAGES NEAR 25.0 FEET, THE VALLEY AREA IS FILLED NEAR OHIO BRUSH 
  CREEK. ABOUT A 20 MILE SECTION ON ROUTE 348 BECOMES COVERED...WITH 
  SEVERAL HOMES AND FARMS AFFECTED. WATER IS ALSO ON ROUTE 125 NEAR WEST
  UNION.
  

$$
6 follow-up statements
713 
WGUS81 KILN 230841
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 AM EDT SAT APR 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-231641-
/O.CON.KILN.FL.W.0056.110423T1100Z-110424T1300Z/
/WUNO1.2.ER.110423T1100Z.110423T1800Z.110424T0700Z.NO/
441 AM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL SUNDAY MORNING.
* AT 4 AM THE STAGE WAS 9.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO BETWEEN 23 AND 24 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE SUNDAY MORNING.
* AT STAGES NEAR 25.0 FEET, THE VALLEY AREA IS FILLED NEAR OHIO BRUSH 
  CREEK. ABOUT A 20 MILE SECTION ON ROUTE 348 BECOMES COVERED...WITH 
  SEVERAL HOMES AND FARMS AFFECTED. WATER IS ALSO ON ROUTE 125 NEAR WEST
  UNION.
  

$$
517 
WGUS81 KILN 231455
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 AM EDT SAT APR 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO RIVER AT CINCINNATI
  GREAT MIAMI RIVER AT MIAMITOWN
  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON
  OHIO BRUSH CREEK ABOVE WEST UNION

OHC129-232255-
/O.EXT.KILN.FL.W.0043.000000T0000Z-110427T1500Z/
/CRCO1.1.ER.110420T0520Z.110426T0000Z.110427T0900Z.NO/
1055 AM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL WEDNESDAY MORNING.
* AT 9 AM THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.9 FEET BY MONDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE 
  RIVER...WITH FLOODING ALONG ISLAND ROAD WORSENING. CANAL ROAD NEAR 
  STATE ROUTE 104 ALSO HAS FLOODING...AS WELL AS COOKS CREEK GOLF COURSE
  AND STATE ROUTE 762 IN NORTHERN PICKAWAY COUNTY.
  

$$

OHC131-145-232255-
/O.CON.KILN.FL.W.0044.000000T0000Z-000000T0000Z/
/PKTO1.2.ER.110419T2333Z.110425T1200Z.000000T0000Z.NO/
1055 AM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL FURTHER NOTICE.
* AT 10 AM THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE TO NEAR 24.1 FEET BY MONDAY MORNING. THE RIVER 
  WILL THEN BEGIN FALLING...BUT REMAIN ABOVE FLOOD STAGE FOR THE NEXT 5 
  DAYS.
* AT STAGES NEAR 25.0 FEET, FLOODING OF SEVERAL LOW LYING ROADS 
  OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND 
  SCIOTO COUNTIES.
  

$$

INC029-115-KYC015-037-117-OHC025-061-232255-
/O.EXT.KILN.FL.W.0055.110423T1514Z-110426T1400Z/
/CCNO1.1.ER.110423T1514Z.110424T1200Z.110426T0800Z.NO/
1055 AM EDT SAT APR 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL TUESDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT CINCINNATI
* UNTIL TUESDAY MORNING.
* AT 10 AM THE STAGE WAS 51.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 52 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE 
  TO RISE TO NEAR 54.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY MORNING.
* AT STAGES NEAR 54.0 FEET, BACKWATER FLOODING SPREADS UP THE LOWER 
  LITTLE MIAMI RIVER AS FAR UPSTREAM AS NEWTOWN...WITH FLOODING 
  WORSENING IN CALIFORNIA AND IN ANDERSON TOWNSHIP. LOW LYING AREAS NEAR
  NEW RICHMOND IN CLERMONT COUNTY ALSO FLOOD. FLOODING ALSO WORSENS IN 
  THE EAST END. FLOODING NEAR PETERSBURG KENTUCKY ALONG BELLEVIEW ROAD 
  NEAR THE WOOLPER CREEK BRIDGE OCCURS...AS WELL AS NEAR OLD ROUTE 56 
  AND WATER STREET NEAR AURORA INDIANA.  
  

$$

OHC061-232255-
/O.EXT.KILN.FL.W.0041.000000T0000Z-110427T0200Z/
/MIAO1.1.ER.110419T1855Z.110425T1200Z.110426T2000Z.NO/
1055 AM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER AT MIAMITOWN
* UNTIL TUESDAY EVENING.
* AT 10 AM THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 17.0 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE TUESDAY AFTERNOON.
* AT STAGES NEAR 18.0 FEET, WATER APPROACHES SUMMER COTTAGES ALONG THE 
  GREAT MIAMI RIVER NEAR MIAMITOWN.
  

$$

OHC001-232255-
/O.EXT.KILN.FL.W.0056.000000T0000Z-110424T2300Z/
/WUNO1.1.ER.110423T1326Z.110423T1800Z.110424T1700Z.NO/
1055 AM EDT SAT APR 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL SUNDAY EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL SUNDAY EVENING.
* AT 10 AM THE STAGE WAS 15.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON.
* AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
610 
WGUS81 KILN 232136
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT SAT APR 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  GREAT MIAMI RIVER AT MIAMITOWN
  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON
  OHIO BRUSH CREEK ABOVE WEST UNION

OHC129-240536-
/O.EXT.KILN.FL.W.0043.000000T0000Z-110428T0500Z/
/CRCO1.1.ER.110420T0520Z.110426T0600Z.110427T2300Z.NO/
536 PM EDT SAT APR 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL LATE WEDNESDAY NIGHT.
* AT 4 PM THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 16.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE 
  RIVER...WITH FLOODING ALONG ISLAND ROAD WORSENING. CANAL ROAD NEAR 
  STATE ROUTE 104 ALSO HAS FLOODING...AS WELL AS COOKS CREEK GOLF COURSE
  AND STATE ROUTE 762 IN NORTHERN PICKAWAY COUNTY.
  

$$

OHC131-145-240536-
/O.CON.KILN.FL.W.0044.000000T0000Z-000000T0000Z/
/PKTO1.2.ER.110419T2333Z.110425T1200Z.000000T0000Z.NO/
536 PM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL FURTHER NOTICE.
* AT 5 PM THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE TO NEAR 26.1 FEET BY MONDAY MORNING. THE RIVER 
  WILL THEN BEGIN FALLING...BUT REMAIN ABOVE FLOOD STAGE FOR THE NEXT 5 
  DAYS.
* AT STAGES NEAR 25.0 FEET, FLOODING OF SEVERAL LOW LYING ROADS 
  OCCURS...AND BACKWATER FLOODING POSES SERIOUS PROBLEMS IN PIKE AND 
  SCIOTO COUNTIES.
  

$$

OHC061-240536-
/O.EXT.KILN.FL.W.0041.000000T0000Z-110428T0500Z/
/MIAO1.1.ER.110419T1855Z.110426T0000Z.110427T2300Z.NO/
536 PM EDT SAT APR 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER AT MIAMITOWN
* UNTIL LATE WEDNESDAY NIGHT.
* AT 4 PM THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 20.7 FEET BY MONDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* AT STAGES NEAR 21.0 FEET, RIVER FLOODING AFFECTS HOMES AND BUSINESSES 
  ALONG THE GREAT MIAMI RIVER FROM NEW BALTIMORE TO CLEVES.
  

$$

OHC001-240536-
/O.EXT.KILN.FL.W.0056.000000T0000Z-110425T1210Z/
/WUNO1.1.ER.110423T1326Z.110424T0600Z.110425T0610Z.NO/
536 PM EDT SAT APR 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL MONDAY MORNING.
* AT 5 PM THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET AFTER MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.
* AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
328 
WGUS81 KILN 240059
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 PM EDT SAT APR 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-240859-
/O.EXT.KILN.FL.W.0056.000000T0000Z-110424T2021Z/
/WUNO1.1.ER.110423T1326Z.110424T0500Z.110424T1421Z.NO/
859 PM EDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL SUNDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* ADDITIONAL RAINFALL WILL CAUSE THE RIVER TO START RISING AGAIN THIS
  EVENING AND THEN CONTINUE RISING TO NEAR 20 FEET BY AFTER MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING.
* AT STAGES NEAR 20 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
501 
WGUS81 KILN 240753
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 AM EDT SUN APR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  HOCKING RIVER AT ENTERPRISE
  OHIO BRUSH CREEK ABOVE WEST UNION

OHC073-241553-
/O.EXT.KILN.FL.W.0062.110425T0100Z-110426T0100Z/
/ENTO1.1.ER.110425T0100Z.110425T0600Z.110425T1900Z.NO/
353 AM EDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ENTERPRISE
* FROM THIS EVENING TO MONDAY EVENING.
* AT 3 AM THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO 
  NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE MONDAY.
* AT STAGES NEAR 13 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH
  OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST 
  LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS.
  

$$

OHC001-241553-
/O.EXT.KILN.FL.W.0056.000000T0000Z-110425T1145Z/
/WUNO1.1.ER.110423T1326Z.110424T1200Z.110425T0545Z.NO/
353 AM EDT SUN APR 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL MONDAY MORNING.
* AT 3 AM THE STAGE WAS 19.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20 FEET BY MID MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* AT STAGES NEAR 20 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
891 
WGUS81 KILN 241431
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 AM EDT SUN APR 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-241501-
/O.CAN.KILN.FL.W.0056.000000T0000Z-110425T1145Z/
/WUNO1.1.ER.110423T1326Z.110424T0800Z.110424T1300Z.NO/
1031 AM EDT SUN APR 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 10 AM THE STAGE WAS 12.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY TOMORROW MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 22, 8:02 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 8:02 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT FRI APR 22 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION THROUGH EARLY
SATURDAY MORNING. A COLD FRONT WILL THEN PUSH DOWN FROM THE
NORTHWEST LATE TONIGHT INTO SATURDAY BEFORE STALLING OUT ACROSS
THE REGION THROUGH THE WEEKEND. THIS WILL LEAD TO AN EXTENDED
THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE USED A BLEND OF THE NAM-WRF...GFS AND HRRR MODELS FOR THE
NEAR TERM FORECAST. A WARM FRONT WAS LOCATED FROM CNTRL
MISSOURI...TO SRN ILLINOIS...SRN INDIANA...THEN INTO NRN
KENTUCKY THIS AFTN. AS A MID LVL TROF PIVOTS FROM THE NRN PLAINS
TO THE GREAT LAKES OVERNIGHT...IT WILL PERTURB SFC LOW PRESSURE TO
OUR WEST. THIS DEEPENING LOW WILL ALLOW THE WARM FRONT TO PUSH
NORTH OF THE REGION BY EARLY SATURDAY MORNING. THEREAFTER...
AFOREMENTIONED SFC LOW WILL CONTINUE NE...BEING LOCATED NEAR SRN
ONTARIO BY SATURDAY MORNING. A TRAILING COLD FRONT FROM THIS LOW
WILL PUSH SOUTHEAST INTO THE REGION.

CWFA  HAS ESCAPED HEAVY RAIN THUS FAR TODAY. THAT SHOULD CHANGE
TONIGHT AS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE
WARM FRONT AND ALONG AND IN FRONT OF THE COLD FRONT. WILL CONTINUE
WITH CATEGORICAL POPS...KNOWING THERE COULD BE A RELATIVE LULL IN
ACTIVITY LATE THIS EVENING INTO EARLY MORNING BETWEEN MOVING
FRONTAL BOUNDARIES. AGAIN...HEAVY RAIN IS LIKELY GIVEN MOIST
AIRMASS INTERACTING WITH FRONTAL BOUNDARIES...SO THE FLASH FLOOD
WATCH WILL CONTINUE.

AS FOR SEVERE WX POTENTIAL...SVR THUNDERSTORMS WATCH NUMBER 178 IS
IN EFFECT FOR THE FAR SWRN PART OF OUR CWFA UNTIL 7 PM EDT. SVR
POTENTIAL WILL DEPEND ON HOW MUCH INSTABILITY CAN ADVECT NE INTO
THE REGION. FOR THE OVERNIGHT HOURS...CAN NOT RULE OUT A SEVERE
THUNDERSTORMS AS MODELS INDICATE AROUND 1000 J/KG MUCAPE. THIS
INSTABILITY COMBINED WITH AMPLE SHEAR WILL KEEP THAT THREAT
INTACT.

TEMPERATURES WILL RISE IN SOME LOCATIONS OVERNIGHT AS THE WARM
FRONT ADVANCES...SO SOME LOCATIONS WILL HAVE EARLY EVENING LOWS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AFOREMENTIONED COLD FRONT WILL STALL OUT ACRS THE REGION SATURDAY
THROUGH SUNDAY AS IT BECOMES PARALLEL TO THE MID LEVEL FLOW.
EMBEDDED WEAK WX DISTURBANCES RIPPLING WITHIN THIS
FLOW...COMBINED WITH ENHANCED LLJ ACTIVITY FROM TIME TO
TIME...WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS GOING.
AIRMASS WILL REMAIN MOIST...AND THE POTENTIAL FOR HEAVY RAIN WILL
CONTINUE ON SATURDAY. EVEN THOUGH MORE SHOWERS AND THUNDERSTORMS
ARE EXPECTED SATURDAY NIGHT INTO SUNDAY...WILL HOLD OFF EXTENDING
THE FLASH FLOOD WATCH AS WE NEED TO SEE WHERE SHORT TERM HEAVY
RAIN WILL FALL...AND WILL ALSO HOPE THAT MODELS COME INTO BETTER
AGREEMENT AS TO WHERE THE BOUNDARY WILL SET UP. THE BEST CHANCE OF
SHOWERS AND STORMS WILL OCCUR ALONG AND JUST ON THE COOL SIDE OF
THE BOUNDARY.

FOR SUNDAY NIGHT...THERE IS SOME INDICATION NOW FROM THE MODELS
THAT AFOREMENTIONED BOUNDARY MAY START TO MOVE NORTH/NORTHWEST AS
A DIGGING TROF MOVES INTO THE PLAINS...ALLOWING MID LVL FLOW TO
BACK WITH TIME.

TEMPERATURES WILL BE CLOUD AND RAIN DEPENDENT. HAVE USED MAINLY A
BLEND OF THE RAW 2 M GFS AND ECMWF.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A WARM FRONT WILL BE LIFTING NORTH AT THE BEGINNING OF THE LONG TERM
AND THEREFORE GREATEST CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY
WILL BE ACROSS THE NORTH ON MONDAY.  A SERIES OF WAVES WILL MOVE
THROUGH THE REGION FOR THE LONG TERM.  THE FIRST ONE WILL MOVE
THROUGH MONDAY NIGHT INTO TUESDAY.  THERE ARE SOME TIMING
DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST ECMWF SOLUTION HAS
COME MORE IN LINE WITH THE GFS.  ANOTHER LOW WILL MOVE UP FROM THE
SW TUESDAY NIGHT INTO WEDNESDAY.  A LOT OF MOISTURE WILL BE BROUGHT
UP INTO THE AREA WITH THIS SYSTEM AND THEREFORE HEAVY RAIN WILL BE
POSSIBLE.  HEAVY RAIN ON TOP OF ALREADY SATURATED GROUND WILL ADD TO
FLOODING ISSUES AROUND THE AREA.  THE LOW WILL BEGIN TO MOVE NE OF
THE FA BY THURSDAY AND THEREFORE PRECIP WILL BEGIN TO TAPER OFF
ACROSS THE AREA.  COOLER TEMPERATURES WILL FILTER INTO THE AREA ON
THURSDAY.  HIGH PRESSURE WILL THEN MOVE INTO THE AREA FOR FRIDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
STRONG MIXING IS OCCURRING WITH SURFACE WINDS GUSTING TO 30-40KT
AT TAF ISSUANCE TIME. CB MAMA NOTED AT KILN ALTHOUGH THE ONGOING
STORMS ARE EXPECTED TO SKIRT ALL BUT KILN TAF SITES IN THE NEXT
FEW HOURS. LOW STRATUS OVER INDIANA WILL SPREAD INTO OHIO IN THE
WAKE OF THE STORMS THIS EVENING...MIXING OUT AFTER LASTING ONLY A
FEW HOURS.

WARM FRONT IS PROGGED TO QUICKLY PEEL NORTH THIS EVENING WITH A
STRONG SOUTHERLY WIND TURNING SSW. SCATTERED DOWNSTREAM CONVECTION
MAY BECOME MORE ORGANIZED LATER THIS EVENING BUT ATTM IT IS
REMAINING SCATTERED IN NATURE WHICH WILL LIKELY CHANGE OVERNIGHT.

BOUNDARY LAYS OUT OVER THE OHIO RIVER VALLEY AND REMAINS A FOCUS
FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. CIGS
VSBYS AND WINDS WILL BE HARD PRESSED TO SEE ANY ORGANIZATION IN
CLOSE PROXIMITY TO CONVECTION TONIGHT AND TOMORROW. IF STORMS
LIFT NORTHWARD TONIGHT OR PUSH EASTWARD SATURDAY A MORE DEFINITIVE
FORECAST CAN BE MADE. ATTM...THIS IS NOT THE CASE AND CONFIDENCE
IN THE FORECAST IS LOW.

OUTLOOK...HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS EXPECTED
TO CONTINUE SATURDAY EVENING THROUGH WEDNESDAY WITH MVFR/IFR
CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...NOVAK
AVIATION...FRANKS
Hazardous weather outlook, Apr 22, 6:12 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT FRI APR 22 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-232215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
612 PM EDT FRI APR 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.

A WARM FRONT WILL MOVE FROM THE OHIO RIVER VALLEY TO THE SOUTHERN
GREAT LAKES THROUGH TONIGHT. A COLD FRONT WILL DROP INTO THE REGION
ON SATURDAY WHERE IT IS EXPECTED TO STALL BY SATURDAY NIGHT. VERY
MOIST AIR WILL INTERACT WITH THESE FRONTS...RESULTING IN HEAVY
RAINFALL. WITH SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN
TOTAL RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF
WILL ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS.

DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY THUNDERSTORMS THAT
DEVELOP IN THE UNSTABLE AIRMASS ASSOCIATED WITH THE WARM FRONT AND
COLD FRONT LATER TONIGHT. THERE WILL ALSO BE AN ISOLATED TORNADO
THREAT DURING THIS SAME TIME PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK...
RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT
HIGHLY ELEVATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 12:42 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 AM EDT SAT APR 23 2011

OHZ034-035-230530-
AUGLAIZE OH-MERCER OH-
1242 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES THROUGH 130 AM EDT...

AT 1236 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST
OF WABASH...MOVING EAST AT 60 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...CELINA AND
CRIDERSVILLE.

ALSO...WABASH...CHATTANOOGA...TAMA...NEPTUNE...MENDON...KOSSUTH AND
BUCKLAND ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
      4065 8410 4065 8404 4046 8481 4073 8479
      4073 8446
Local storm report, Apr 23, 12:59 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             5 SW ROCKFORD           40.63N 84.71W
04/23/2011  E1.00 INCH       MERCER             OH   LAW ENFORCEMENT

&&

JOHNF
Local storm report, Apr 23, 1:12 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             N MENDON                40.67N 84.52W
04/23/2011  E1.75 INCH       MERCER             OH   LAW ENFORCEMENT

&&

JOHNF
Special weather statement, Apr 23, 1:13 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
113 AM EDT SAT APR 23 2011

OHZ034-035-042-043-230600-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
113 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SHELBY...SOUTHEASTERN MERCER...
NORTHERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 200 AM
EDT...

AT 111 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CITY...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...VERSAILLES...
FORT LORAMIE...MINSTER...SIDNEY...ANNA...BOTKINS AND JACKSON CENTER.

ALSO...SHARPS CROSSING...COSMOS...ROSE HILL...ROSSBURG...NEW
WESTON...PIKEVILLE...DARKE COUNTY AIRPORT AND BROCK ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

LAT...LON 4040 8400 4029 8402 4020 8437 4020 8443
      4017 8445 4007 8482 4028 8481 4053 8407
Special weather statement, Apr 23, 1:15 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 AM EDT SAT APR 23 2011

OHZ073-079>082-230600-
ADAMS OH-BROWN OH-PIKE OH-ROSS OH-HIGHLAND OH-
115 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HIGHLAND...SOUTHWESTERN
ROSS...PIKE...NORTHERN BROWN AND NORTHERN ADAMS COUNTIES THROUGH 200
AM EDT...

AT 111 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
ORAB...MOVING EAST AT 60 MPH.

WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WINCHESTER...
HILLSBORO...BELFAST...MARSHALL...CYNTHIANA...KINCAID SPRINGS...
BAINBRIDGE...PIKE LAKE AND PIKETON.

ALSO...MOWRYSTOWN...FINCASTLE...EMERALD...NEW MARKET...BERRYSVILLE...
MAY HILL...HIGHLAND COUNTY AIRPORT AND ROCKY FORK LAKE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3899 8321 3902 8327 3898 8327 3890 8389
      3910 8401 3933 8317 3903 8291

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:57 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Apr 23, 12:42 AM EDTSpecial Weather StatementILNMercer48 min
Apr 23, 12:49 AM EDTSevere Thunderstorm WarningILNAuglaize, Mercer26 min
Apr 23, 1:08 AM EDTAreal Flood AdvisoryILNButler, Clermont, Clinton, Hamilton, Warren5 hr
Apr 23, 1:13 AM EDTSpecial Weather StatementILNDarke, Shelby47 min
Apr 23, 1:15 AM EDTSpecial Weather StatementILNBrown, Highland, Pike45 min
Apr 23, 1:56 AM EDTSevere Thunderstorm WarningILNAuglaize, Mercer19 min
Apr 23, 2:11 AM EDTAreal Flood AdvisoryILNBrown, Clinton, Fayette, Highland16 hr
Apr 23, 2:21 AM EDTFlash Flood WarningILNHamilton3 hr
Apr 23, 2:50 AM EDTAreal Flood AdvisoryILNAdams, Pike, Ross, Scioto16 hr
Apr 23, 3:08 AM EDTFlash Flood WarningILNBrown, Highland3 hr
Apr 23, 4:20 AM EDTFlash Flood WarningILNScioto3 hr
Apr 23, 5:59 AM EDTAreal Flood AdvisoryILNButler, Clermont, Clinton, Hamilton, Warren7 hr
Apr 23, 7:06 AM EDTSpecial Weather StatementILNScioto24 min
Apr 23, 9:20 AM EDTFlash Flood WarningILNAdams, Scioto4 hr
Apr 23, 12:51 PM EDTAreal Flood AdvisoryILNClermont, Hamilton6 hr
Apr 23, 1:45 PM EDTFlash Flood WarningILNHamilton8 hr
Apr 23, 3:21 PM EDTTornado WarningILNBrown, Clermont24 min
Apr 23, 3:31 PM EDTFlash Flood WarningILNAdams, Brown, Clermont, Clinton, Hamilton, Highland and 2 more6 hr
Apr 23, 3:42 PM EDTTornado WarningILNAdams, Brown48 min
Apr 23, 4:14 PM EDTAreal Flood AdvisoryILNButler, Champaign, Clark, Clinton, Fairfield, Fayette and 11 more6 hr
Apr 23, 4:19 PM EDTTornado WarningILNAdams, Pike, Scioto41 min
Apr 23, 4:44 PM EDTSpecial Weather StatementILNPike31 min
Apr 23, 4:58 PM EDTTornado WarningILNScioto21 min
Apr 23, 5:27 PM EDTRiver Flood WarningILNAdams, Brown50 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNClermont29 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.